Brownish Spots Come Out After Taking Emergency Birth Control Pills?
Good morning sir / madam doctor,
Hello Siti Zulaehah,
Emergency contraceptive pills available on the market are pills containing levonorgestrel. This condar pill prevents the release of eggs from the ovaries, so it cannot be fertilized by sperm. Levonorgestrel can also interfere with the attachment of the results of fertilization in the uterus if fertilization of the egg has occurred by sperm cells.
This emergency contraceptive pill is only intended for a certain time (after having unprotected sex or other contraception) and is not used routinely. Emergency contraceptive pills should not be taken when a patient is pregnant or has vaginal bleeding with an unknown cause.
Emergency contraceptive pills generally consist of 2 pills. The first pill is taken immediately after intercourse to get maximum effectiveness. The slower the consumption, the effectiveness of preventing pregnancy will decrease. The second pill is consumed within 12 hours of the first pill.
Side effects of taking this drug are the changing front of the menstrual cycle, hard breasts, nausea, vaginal bleeding / spotting, and headaches. If pregnancy still occurs after taking the emergency contraceptive pill, it is better to check with a doctor because there is a risk of an ectopic pregnancy (outside the uterine cavity) which can be characterized by lower abdominal pain accompanied by bleeding from the vagina (which is not menstruation).
Pregnancy checks can be done at home using a test pack. the best time is when you have experienced a delay of 1 week menstruation. New ultrasound examination is useful to be carried out at gestational age> 6 weeks to see whether there is a gestational sac (uterus) in the uterus and fetal development in it. Please consult further with an obstetrician to determine the next contraceptive that suits your current situation and condition. Thus the explanation from me, hopefully useful.